Alert archive / Arizona / Fire Weather Watches in 2021
Fire Weather Watch 3, NWS Tucson, AZ
NWS Tucson, AZ issued this fire weather watch at Mar 20, 2021, 3:04 AM MST for 6 counties in Arizona. It took effect at Mar 21, 2021, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 20, 2021, 3:04 AM MST (10:04 UTC)
- In effect from
- Mar 21, 2021, 12:00 PM MST
- Expired
- Mar 20, 2021, 2:02 PM MST
- In force
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 10.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4681 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
618 WWUS85 KTWC 201004 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 304 AM MST Sat Mar 20 2021 AZZ152-154-202300- /O.NEW.KTWC.FW.A.0003.210321T1900Z-210322T0100Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 304 AM MST Sat Mar 20 2021 ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR STRONG WINDS, LOW HUMIDITY AND A HIGH TO VERY HIGH FIRE DANGER RATING FOR THE SOUTHEAST PARTS OF FIRE WEATHER ZONES 152 AND 154... The National Weather Service in Tucson has issued a Fire Weather Watch, which is in effect Sunday afternoon. * AFFECTED AREA...For fire weather zone 154, only the Chiricahua Mountains along with the Southeast half of fire weather zone 152. * TIMING...Noon through 6 PM MST. * WINDS...Westerly winds of 15 to 25 mph with gusts to 40 mph in the watch area. * RELATIVE HUMIDITY...Minimum RH 10 to 15 percent in the afternoon. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible in the watch area. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
1 follow-up statement
236 WWUS85 KTWC 202102 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 202 PM MST Sat Mar 20 2021 AZZ152-154-211000- /O.UPG.KTWC.FW.A.0003.210321T1900Z-210322T0100Z/ /O.NEW.KTWC.FW.W.0004.210321T1900Z-210322T0100Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 202 PM MST Sat Mar 20 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST SUNDAY FOR STRONG WINDS, LOW HUMIDITY AND A HIGH FIRE DANGER RATING FOR THE SOUTHEAST PARTS OF FIRE WEATHER ZONES 152 AND 154... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon to 6 PM MST Sunday. This replaces the Fire Weather Watch. * AFFECTED AREA...For fire weather zone 154, only the Chiricahua Mountains along with the Southeast half of fire weather zone 152. * TIMING...Noon through 6 PM MST. * WINDS...Westerly winds of 15 to 25 mph with gusts to 40 mph in the warning area. * RELATIVE HUMIDITY...Minimum RH 10 to 15 percent in the afternoon. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible in the watch area. Listen for later forecasts and possible Red Flag Warnings. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this fire weather watch went out at Mar 20, 2:48 AM MST, 16 minutes earlier.
Area forecast discussion, Mar 20, 2:48 AM MST, 16 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 248 AM MST Sat Mar 20 2021 .SYNOPSIS...Cooler temperatures will return as a series of weather disturbances bring gusty winds this coming week, with a few showers possible mainly Tuesday and Wednesday. && .DISCUSSION...A more amplified pattern will deliver a transition day today with the ridge axis now east of our area and a trough digging into the west coast. Another day with temperatures several degrees above average to end the week. By Sunday, the elongating positively tilted trough will bring a tighter southwesterly to westerly gradient with gusty winds developing by early afternoon. Probably not enough for wind headlines, but some definite fire weather concerns as detailed in the fire weather section below. By Tuesday the large scale pattern will phase a broad and deep trough over much of the country, with another system dropping down from the north bringing another enhanced westerly to southwesterly gradient for gusty winds. A relatively dry trajectory, inland from British Columbia to here. It may still be far enough west as it bottoms out into the base of the trough to bring a chance of showers to SE AZ Tuesday night into Wednesday, while also pushing temperatures down to several degrees below average. Snow levels are tricky since we could see anything from another brief lower elevation drop in eastern areas (primarily Cochise County) early Wednesday morning, or we could see most of the cooler air missing to our east. Either way precip amounts are expected to be on the low side with the typically drier inland trajectory. A third system dropping toward our area from the north should keep temperatures at or below average, and keep up the gusty wind trend by Friday. The bottom line is that at this point it looks like our biggest concern will be the potential for critical fire weather conditions. && .AVIATION...Valid through 21/12Z. Clear skies or FEW250 for the entire period. SFC winds 5-10 kts increasing out of the west/northwest this afternoon 10-18 kts with gusts to 30 kts. Strongest winds will be east of KTUS and KOLS. Wind easing to S-SW less than 10 kts overnight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Warm and dry today with relatively light winds. Sunday temperatures will be closer to average however an approaching system will increase the afternoon westerly winds and that combined with the dry air mass in place will result in elevated fire weather conditions east of Tucson Sunday afternoon. Enough of a threat for critical conditions near the NM border/SE Cochise county where winds will be the strongest, that I elected to issue a Fire Weather Watch for that afternoon there. We will see how that evolves. A couple of additional systems will pass across the region next week. Not much confidence in specifics at this point but there may be a threat of critical fire weather conditions Tuesday and Friday for parts of SE Arizona. While those two days are highlighted, it will be breezy most afternoons next week. There is also a chance of a few showers mainly northern areas with these systems as well. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Sunday afternoon for AZZ152-154. && Public...Meyer Aviation...Cerniglia Fire Weather....Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 2:02 PM MST | Red Flag Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 28 hr |
Nearby
Fire Weather Watches in Arizona, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.